advertisement
Question
Posted by: Tess | 2004/11/06

Is this PMS or worse?

Dear Cyberdoc

Once a month I turn into a were-bitch. I have had a hysterectomy so I dont have a period but I still have my ovaries. I have uncontrollable rages and cant control my emotions. I cry for nothing and lose my temper at the least provocation. This lasts about 5 days after which I turn back. Normally I am fairly mild tempered helpfull and loving. My poor family, I simply dont know how they cope with it. I try and stay away from everybody but I obviously have to go to work, and at night I read or retreat to my bedroom. Then I get suicidal. This is so stupid as when this week has passed i cant understand how I could have felt like that. I am on aropax and have been for about 8 months, mainly for panic attacks and obviously for depression. I have always had bouts of depression, but after having kids it seemed to get worse. This year I have had rather traumatic events in my life, but those are mainly under control now. I wanted to start weaning myself off of the Aropax but with these rages I am too scared. Because if I am this bad on the Aropax I dont want to know what I will be like off it. Is there anything I can do about this? I know hormones are probably the evil formula so would a hormone suppressant help during this time? I cant go on the pill as I get terrible migraines from it. This has been suggested by my doctor as my skin is also a mess during this time and that does not help my mood at all. Any advise will be welcome (and I have tried meditating and going to a happy place - I get so irritated it does not work).

Please cyberdoc I am really getting worried as my last episode was awfull. Eventually my husband got me blind drunk and that calmed me down, not a road I want to travel. He gets scared when I am like that, even sex is an issue - I want to be hurt when we have sex, and if he does not do it I get really freaky. This is NOT normal behaviour and I dont think my GP is going to get it.

Other than that, I hopy you are having a good weekend and hope to read your answer soon. I am at work and will be for the rest of the weekend - woopee, no time off for the wicked.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Well, Tess, you seem to be describing a cyclical shift in mood, including extreme irritability, very like PMS, and of course PMS depends on the hormones which your intact overaries are presumably still producing, and not on the womb removed in a hysterectomy. And the recurrent skin problems, etc., also sound like that.
This is complex way beyond what even an above average GP is likely to handle ideally. I think you'd do best to see a good local Psychiatrist ( GP should be able to recommend the best in this sort of problem ) for a full re-assessment of the situation, psychological and physical / hormonal. There are other antidepressants, mood-stabilizers, and other hormonal possibilities ( it's unlikely that EVERY variety of the pill would produce migraine ) ;
It sounds as if the situation has been becoming unreasonably unstable and unpleasant for all of you, and this higher level of more expert re-assessment should be able to find a better way to get things back under control.
Have a good weekend ( if the wicked don'y get time of, well, in my experience, the good don't get much, either !

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement